The PSNet Collection: All Content
Search All Content
ISMP Medication Safety Alert! Acute care edition. October 19, 2023;28(21):1-4.
A 2-year-old girl presented to the emergency department (ED) with joint swelling and rash following an upper respiratory infection. After receiving treatment and being discharged with a diagnosis of allergic urticaria, she returned the following day with worsening symptoms. Suspecting an allergic reaction to amoxicillin, the ED team prepared to administer methylprednisolone. However, the ED intake technician erroneously switched the patient’s height and weight in the electronic health record (EHR), resulting in an excessive dose being ordered and dispensed.
Tanski MC. Pharmacy Times Health Systems edition. September 2023;12(5):34-35.
Banks MA. Specialty Pharmacy Continuum. September 15, 2023.
A 14-year-old girl was admitted to the hospital with a new diagnosis of type 1 diabetes mellitus without ketoacidosis. Before discharge, medications intended for home use were delivered to the patient’s bedside, but the resident physician noticed a discrepancy. An insulin pen and pen needles had been ordered, but an insulin vial and extra insulin syringes were delivered. Neither the patient nor the parents had received education on how to draw up and administer insulin using a vial and syringe.
Aronson JK, Heneghan C, Ferner RE. Br J Clin Pharmacol. Epub 2023 Jul 16.
McPhillips D. CNN. August 10, 2023.
ISMP Medication Safety Alert! Acute care edition. July 13, 2023;(4):1-3;July 27, 2023;(5):1-5.